Hail, Davidson
- When
- May 19, 4:04 AM CST to 4:25 AM CST
- Where
- Davidson County, Hermitage
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.180, -86.620
A trained spotter reported nickel sized hail in the city of Hermitage.
A cluster of slow moving thunderstorms with heavy rain and large hail impacted mainly eastern Middle Tennessee throughout the day.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
A cluster of slow moving thunderstorms with heavy rain and large hail impacted mainly eastern Middle Tennessee throughout the day.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at May 19, 2:45 AM CST, 1 hour 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 345 AM CDT SUN MAY 19 2013 .DISCUSSION... WARM AND MUGGY AIRMASS ACROSS THE REGION THIS MORNING WITH SCATTERED SHRA AND A FEW TSRA ONGOING. AREA WILL STILL BE INFLUENCED BY REMNANT SHORT WAVE JUST TO OUR NORTH TODAY AS DEEPER RIDGING BUILDS IN THE FROM THE WEST. WILL KEEP INHERITED FCST POPS GOING...20 PCT WEST INCREASING TO LIKELY ON THE PLATEAU. A STRONG/SEVERE STORM CANNOT BE RULED OUT TODAY WITH MODERATE INSTABILITY IN PLACE. MAV TEMPS LOOK RSNBL. DEEP RIDGING THEN BUILDS IN FOR THE FIRST PART OF THE WORKWEEK. MONDAY LOOKS DRY FOR MOST OF THE REGION BUT WILL CARRY A 20 POP ON THE PLATEAU FOR DIURNAL CONVECTION. WILL CONTINUE LOW POPS ON TUESDAY WITH INCREASING DIURNAL INSTABILITY. SUMMER LIKE TEMPERATURES APPROACHING 90 BOTH DAYS AWAY FROM THE PLATEAU. NEW MEDIUM RANGE GUIDANCE IN DECENT AGREEMENT THAT WED/WED NGT WILL BE THE FOCUS FOR RAIN CHANCES WITH THE NEXT SYSTEM. MID LEVEL WIND FIELDS LOOK A LITTLE BETTER ON THE 00Z RUNS...AROUND 40 KTS OR SO...AND THERE IS DECENT SPEED SHEAR. DEPENDING ON THE DEGREE OF INSTABILITY WE REALIZE THERE COULD BE SOME SEVERE WEATHER AND WILL MENTION THE POTENTIAL IN THE UPDATED HWO. HIGH PRESSURE THEN BUILDS IN FROM THE NORTH THROUGH WHAT LOOKS TO BE A PRETTY NICE HOLIDAY WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 86 68 89 69 / 40 10 05 10 CLARKSVILLE 87 66 88 68 / 30 10 05 10 CROSSVILLE 79 64 84 65 / 60 40 20 10 COLUMBIA 86 68 89 69 / 40 10 05 10 LAWRENCEBURG 86 67 88 67 / 30 10 05 05 WAVERLY 87 67 88 69 / 30 10 05 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && JOHNSTONE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 501 AM CDT SUN MAY 19 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-201015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 501 AM CDT SUN MAY 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE AREA TODAY. AN ISOLATED STRONG TO SEVERE STORM IS POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREAT. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH SOME OF THE SLOWER MOVING STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A COLD FRONT WILL MOVE ACROSS THE AREA WEDNESDAY INTO WEDNESDAY NIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THIS FRONT AND A FEW STORMS COULD BE STRONG TO SEVERE. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN JOHNSTONE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
329 AM CDT SUN MAY 19 2013
TNZ060-190900-
MAURY-
329 AM CDT SUN MAY 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR MAURY COUNTY...
AT 326 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR COLUMBIA...MOVING EAST AT 20 MPH.
SOME LOCATIONS IN THE PATH INCLUDE COLUMBIA...SPRING HILL AND I-65
EAST OF COLUMBIA.
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 3556 8715 3574 8715 3576 8694 3571 8678
3568 8682 3560 8682 3559 8684 3558 8683
3554 8684
SHAMBURGERSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
400 AM CDT SUN MAY 19 2013
TNZ059>061-190930-
MARSHALL-MAURY-WILLIAMSON-
400 AM CDT SUN MAY 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARSHALL...EASTERN
MAURY AND FAR SOUTHERN WILLIAMSON COUNTIES...
AT 357 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTH OF SPRING HILL...MOVING EAST AT
20 MPH.
SOME LOCATIONS IN THE PATH INCLUDE I-65 EAST OF COLUMBIA...SPRING
HILL AND CHAPEL HILL.
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3556 8698 3576 8698 3576 8670 3572 8670
3569 8664 3560 8665 3558 8666 3558 8664
3557 8665 3554 8666
SHAMBURGERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
411 AM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG 5 SSE ELKTON 35.00N 86.86W
05/17/2013 GILES TN NWS STORM SURVEY
NWS HUNTSVILLE SURVEY TEAM NOTED A TREE WITH LARGE
LIMBS SNAPPED ALONG HWY 7 JUST EAST OF PLEASANT VIEW
DRIVE.
&&
EVENT NUMBER OHX1300409
TJSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
411 AM CDT SUN MAY 19 2013
TNZ066-190945-
CUMBERLAND-
411 AM CDT SUN MAY 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND COUNTY...
AT 407 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF FAIRFIELD GLADE...MOVING
EAST AT 15 MPH.
SOME LOCATIONS IN THE PATH INCLUDE CRAB ORCHARD.
HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3589 8471 3585 8473 3582 8478 3581 8482
3586 8521 3606 8517 3600 8472 3599 8471
3591 8467
SHAMBURGERSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
415 AM CDT SUN MAY 19 2013
TNZ007-191000-
ROBERTSON-
415 AM CDT SUN MAY 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR ROBERTSON COUNTY...
AT 412 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 8 MILES WEST OF SPRINGFIELD...MOVING EAST AT 20
MPH.
SOME LOCATIONS IN THE PATH INCLUDE CEDAR HILL...SPRINGFIELD...
GREENBRIER AND RIDGETOP.
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3655 8672 3641 8675 3639 8678 3636 8679
3635 8682 3636 8684 3638 8685 3637 8687
3639 8690 3637 8699 3640 8701 3645 8711
3656 8710
SHAMBURGERSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
448 AM CDT SUN MAY 19 2013
TNZ027-028-191030-
DAVIDSON-WILSON-
448 AM CDT SUN MAY 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DAVIDSON AND WESTERN
WILSON COUNTIES...
AT 446 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR DONELSON...MOVING EAST AT 20 MPH.
SOME LOCATIONS IN THE PATH INCLUDE ANTIOCH...BERRY HILL...LAKEWOOD...
HERMITAGE...PERCY PRIEST LAKE...MOUNT JULIET...RURAL HILL...BELINDA
CITY...GLADEVILLE AND LEBANON.
SMALL HAIL IS EXPECTED WITH THIS STORM.
LAT...LON 3603 8624 3604 8643 3610 8651 3607 8652
3608 8654 3605 8657 3606 8677 3624 8678
3625 8663 3624 8659 3626 8658 3628 8625
SHAMBURGERThe Nashville radar (KOHX), 9 km away, was scanning. The volume nearest the first event began at 10:01 UTC.
5 hail, 2 flash flood. Local standard time, as filed.
A trained spotter reported nickel sized hail in the city of Hermitage.
The emergency manager of Cumberland County reported flash flooding across the entire county. There were multiple road closures as well as two homes inundated by six to eight inches of flood waters in downtown Crossville resulting in evacuations. Additionally, WATE Channel 6 in Knoxville reported at least five vehicles stalled due to flooding with one such stalled vehicle resulting in a rescue of an elderly woman trapped in her vehicle. Much of the flood damage occurred in the city of Crossville.
A trained spotter reported one inch diameter hail in the city of Smithville.
A trained spotter reported one inch diameter hail five miles east of McMinnville.
A report was received via Facebook of one inch diameter hail in the Faulkner Springs area north of McMinnville.
The Cannon County Sheriff's Office dispatch reported the Stones River Road just east of Woodbury was closed due to flash flooding.
A trained spotter reported one inch diameter hail in the community of Milton.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2013Every state in 2013This day in weather historyWarnings in Tennessee, May 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 453685, 453693, 453704, 453706, 453708, 453729, 453732.